MAUDE Adverse Event Report: CORDIS CASHEL SABER 4MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 4MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004010S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a percutaneous transluminal angioplasty (pta) case, it was reported that the saber pta balloon catheter was delivered to the lesion and inflated, however it ruptured about nominal pressure.The balloon was replaced with a non cordis balloon and the procedure finished successfully.There was no reported patient injury.The target lesion was the shunt pta.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.
 
Additional Manufacturer Narrative
During a percutaneous transluminal angioplasty (pta) case, it was reported that the saber pta balloon catheter (bc) was delivered to the lesion and inflated; however it ruptured about nominal pressure.The balloon was replaced with a non cordis balloon and the procedure finished successfully.There was no reported patient injury.The target lesion was the shunt pta.The patient¿s vessel level of tortuousness is mild and no calcification with ninety percent stenosis.The rate of stenosis is unknown.The device prepped normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel.Kaneka is the type and brand of inflation device was used which was used successfully with other devices.There was no difficulty crossing the lesion.The catheter was never in an acute bend.One non-sterile unit of saber 4mm x 10cm 90cm bc was returned.Per visual analysis it was noticed that the balloon had been previously inflated and deflated.No other issues were noted.Per functional analysis a leak test was performed and a leakage was observed on the balloon middle section.Per sem analysis the balloon leakage was caused by a rupture on the balloon surface.The external surface of balloon revealed evidence of scratches and abrasion marks adjacent to the balloon rupture and it is very likely that the same factors that caused the scratch marks on the balloon outer surface also contributed to the axial burst condition found on the balloon.The internal surface of the balloon did not reveal any evidence of damages.No other anomalies were found during the analysis.A product history record (phr) review of lot 17587681 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was not confirmed due to the technical definition of a burst; however a leakage was confirmed through analysis of the returned device which may appear to the user as a burst.Based on the information available for review, vessel characteristics (mild tortuosity and a 90% shunt stenosis) may have contributed to the burst/leakage as evidenced by abrasions noted on the outer surface during analysis.Av shunts have a tendency to become extremely fibrosed over time.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review, the procedure films nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
SABER 4MM10CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 32575
EI  32575
MDR Report Key7067059
Report Number9616099-2017-01628
Device Sequence Number1069353
Product Code LIT
UDI-Device Identifier20705032069783
UDI-Public20705032069783
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number48004010S
Device Catalogue Number48004010S
Device Lot Number17587681
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date11/01/2017
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer12/27/2017
01/15/2018
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date01/04/2018
01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1